Arkansas, 2007

Flash Flooding and Heavy Rain in Arkansas, January 13 to 14, 2007

January 13 to 14, 2007 · NWS LZK · 44 events in 33 counties and zones

A cold front moved into Arkansas from the northwest on the 12th and eventually stalled out over southeast Arkansas for several days. Meanwhile, a slow moving storm system approached the state from the west.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$1.4 million
Crop damage
None recorded
Events
44

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A cold front moved into Arkansas from the northwest on the 12th and eventually stalled out over southeast Arkansas for several days. Meanwhile, a slow moving storm system approached the state from the west. Southerly winds ahead of the system brought abundant amounts of moisture northward over the stalled front, producing heavy rains across much of Arkansas along with widespread flash flooding. Many counties reported damage to roads and bridges.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jan 13, 12:35 PM CST, 10 minutes earlier.

Area forecast discussion, Jan 13, 12:35 PM CST, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1235 PM CST SAT JAN 13 2007

.UPDATE...
NUMEROUS FLASH FLOOD WARNINGS ISSUED THIS MORNING FROM SOUTHWEST
INTO CENTRAL AND NORTHEAST ARKANSAS. SAME AREAS WILL BE AFFECTED
THROUGH TONIGHT...WITH HEAVIEST RAIN FROM AROUND MENA TO CONWAY AND
JONESBORO. ADDITIONAL RAINFALL MAY BE ON THE ORDER OF 4 TO 6
INCHES...WITH WIDESPREAD FLASH FLOODING LIKELY.

BELOW FREEZING AIR TRYING TO MAKE ITS WAY INTO PORTIONS OF NORTH
CENTRAL ARKANSAS TONIGHT. TEMPERATURES WILL TEETER AROUND 32 DEGREES
IN BOONE...MARION AND NEWTON COUNTIES. COULD BE A PERIOD OF FREEZING
RAIN IN THESE AREAS...BUT NOT COLD ENOUGH TO CREATE ANY MAJOR
PROBLEMS. FREEZING RAIN ADVISORY MAY BE NECESSARY IN THESE
AREAS...AND WILL ADDRESS IN AFTERNOON ZONES.

FRONT WILL PUSH TO SOUTH SUNDAY NIGHT/MONDAY...AND WILL LIKELY CATCH
RETREATING MOISTURE. PERIOD OF FREEZING RAIN/SLEET POSSIBLE IN
NORTHERN/WESTERN SECTIONS OF THE STATE. AGAIN...AMOUNTS WILL
PROBABLY STAY BELOW WARNING CRITERIA...AND ADVISORY MAY BE
POSTED. (46)
&&

.AVIATION...
RAIN CONTINUES ACROSS NORTHERN AND CENTRAL ARKANSAS...WITH ANOTHER
ROUND ENTERING SOUTHWEST ARKANSAS. FRONT HAS MADE IT THROUGH KLIT
AND KHOT...BUT NOT KPBF AND KLLQ. FRONT MAY MOVE THROUGH KPBF...BUT
WILL HAVE A HARD TIME REACHING KLLQ. HAVE HEAVIEST RAIN MOVING
THROUGH BETWEEN 00Z AND 06Z...WITH A BREAK DURING THE EARLY MORNING
HOURS. ANOTHER ROUND WILL COME THROUGH SUNDAY MORNING. MAY SEE
FREEZING TEMPS ACROSS KHRO AND KBPK...SO HAVE PROB30 FOR FZRA. (58)
&&

.PREV DISCUSSION.../ISSUED 221 AM CST SAT JAN 13 2007/

SHORT TERM...TODAY THROUGH MONDAY NIGHT
FRONTAL BOUNDARY IS SLOWLY STALLING OUT IN WESTERN/NORTHERN ARKANSAS
AT THE PRESENT TIME. ANALYSIS OF SURFACE DATA WOULD PLACE THE SYSTEM
FROM EAST OF MOUNTAIN HOME...TO NEAR THE MENA/MOUNT IDA AREA. STRONG
THERMAL GRADIENT EXISTS BEHIND THE FRONT...AS 07Z READING AT MENA IS
68 WITH A 34 DEGREE TEMPERATURE AT POTEAU /40 STATUTE MILES NW/. 00Z
UPPER AIR DATA SHOWS THAT UPPER FLOW IS PARALLEL TO THE FRONT...SO
THE SYSTEM IS GOING NOWHERE FAST.

AS HAS BEEN EXPLAINED PREVIOUSLY...SOUTHWESTERLY UPPER FLOW WILL
OPEN A FLOODGATE /PARDON THE EXPRESSION/ OF PACIFIC MOISTURE UP INTO
THE REGION. AT THE SAME TIME...SEVERAL WAVES WILL MOVE THROUGH AND
INTERACT WITH THE ABUNDANT MOISTURE AND STALLED BOUNDARY. AREA WILL
UNDERGO SEVERAL ROUNDS OF HEAVY RAINFALL DURING THE NEXT TWO DAYS...
WHICH NECESSITATES THE CONTINUING OF THE FLASH FLOOD WATCH. TOTALS
OF 5-6 INCHES ARE QUITE POSSIBLE...WITH THE AXIS OF HEAVIEST RAIN
BISECTING THE AREA FROM SOUTHWEST TO NORTHEAST /I.E. FROM
ARKADELPHIA TO BRINKLEY AND AREAS NORTH OF THAT/. ISOLATED TOTALS
APPROACHING 8 INCHES ARE NOT OUT OF THE QUESTION.

AS WAS ALSO DISCUSSED PREVIOUSLY...IF RAINFALL AMOUNTS VERIFY...THE
AREA COULD BE LOOKING AT A FAIRLY SERIOUS RIVER FLOOD EVENT.
AGRICULTURAL AND RECREATIONAL INTERESTS WILL NEED TO KEEP AN EYE ON
THIS SITUATION.

THUNDERSTORMS WILL OCCUR DURING THIS TIME PERIOD...BUT COVERAGE WILL
BE FAIRLY ISOLATED IN NATURE DUE TO OVERALL WEAK INSTABILITY. STRONG
STORMS APPEAR TO BE UNLIKELY.

BY SUNDAY NIGHT...UPPER RIDGE ANCHORED OVER THE EASTERN GOMEX WILL
FLATTEN OUT SLIGHTLY...WHICH WILL ALLOW THE FRONT TO BEGIN MOVING
EASTWARD. PRECIPITATION WILL BEGIN ENDING FROM THE NORTHWEST LATE
SUNDAY NIGHT...AND WILL CLEAR OUT OF THE SOUTH BY LATE MONDAY NIGHT.

AT THIS TIME...AM PARTICULARLY CONCERNED ABOUT TEMPERATURES. IT
APPEARS THAT SUB-FREEZING TEMPS WILL BE JUST TO THE NORTHWEST OF THE
FORECAST AREA UNTIL SUNDAY AFTERNOON OR EVENING. AT THAT POINT...
AREAS IN NORTHWEST/WESTERN ARKANSAS COULD SEE A TRANSITION TO LIGHT
FREEZING RAIN OR SLEET BEFORE COMING TO AN END BEFORE DAWN. PRECIP
TYPE/DURATION WILL ALL DEPEND ON HOW FAST THE COLUMN OF COLD AIR
DEEPENS. AT ANY RATE...IT APPEARS THAT ANY WINTER PRECIP ON SUNDAY
NIGHT WOULDN/T BE ANYTHING MAJOR. AT THIS POINT...WILL INCLUDE A
FREEZING RAIN OR SLEET FOR THE NORTHWEST IN THE AFOREMENTIONED
TIME PERIOD TO CONVEY SOME UNCERTAINTY.

HOWEVER...MY CONFIDENCE IS MEDIUM AT BEST AS INTRUSION OF COLD AIR
FURTHER EASTWARD COULD THROUGH A MONKEY WRENCH INTO THE FORECAST...
AND THIS COULD OCCUR AS EARLY AS LATE TONIGHT. FOR NOW...WILL KEEP A
RAIN-ONLY FORECAST FOR TONIGHT...BUT IT COULD VERY WELL BE A CLOSE
CALL.

AS FAR AS THE TEMPERATURE FORECAST...STRAYED VERY LITTLE FROM THE
GOING ONE. IN THESE SITUATIONS...MODEL GUIDANCE OFFERS VERY LITTLE
ENCOURAGEMENT ANYWAY. NEEDLESS TO SAY...CONFIDENCE IN THE
TEMPERATURE FORECAST IS LOW.

LONG TERM...TUESDAY THROUGH FRIDAY
DRIER AND COLDER AIRMASS WL BE BLDG INTO THE FA AT THE START OF THE
PD THANKS TO ARCTIC HIGH PRES. THE CENTER OF THE HIGH WL SETTLE OVR
AR BY MIDWEEK AND THEN BEGIN SHIFTING OFF THE E. TEMPS WL SHOW A
GRADUAL MODERATING TREND THRU THE PD. WL SEE HIGH LVL RH START TO
INCRS FM THE SW BY FRI. LATEST GFS KEEPS THE FCST DRY...WITH THE
ECMWF BRINGING MOISTURE BACK QUICKER INTO THE AREA. KEPT A DRY FCST
FOR NOW AND WL LOOK FOR BETTER AGREEMENT AMONG THE MODELS IN THE
COMING DAYS.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 PM SUNDAY FOR ARZ003-ARZ004-ARZ005-
ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-
ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-
ARZ052-ARZ053-ARZ054.
&&
Hazardous weather outlook, Jan 13, 5:00 AM CST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SAT JAN 13 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SAT JAN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT EXTENDED FROM WEST CENTRAL TO NORTHEAST ARKANSAS EARLY
THIS MORNING. THE FRONTAL BOUNDARY IS FORECAST TO DRIFT A BIT
FURTHER SOUTHWARD TODAY BEFORE STALLING OUT. PERIODS OF RAIN AND A A
FEW THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT ALONG AND NORTH OF
THE FRONT. RAINFALL COULD BE LOCALLY HEAVY AT TIMES THROUGH TONIGHT
OVER NORTH CENTRAL...WEST CENTRAL AND CENTRAL ARKANSAS WHERE BETWEEN
ONE AND THREE INCHES OF RAIN WILL BE COMMON. A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR LOCATIONS NORTH OF A LINE FROM ARKADELPHIA TO
LITTLE ROCK TO BRINKLEY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FRONTAL BOUNDARY IS FORECAST TO REMAIN STALLED OUT OVER CENTRAL
ARKANSAS ON SUNDAY. THE FRONT WILL PROVIDE A FOCUS FOR ADDITIONAL
PERIODS OF RAIN AND ISOLATED THUNDERSTORMS AS A SERIES OF UPPER
LEVEL DISTURBANCES TRACK NORTHEASTWARD ACROSS THE REGION.

LOCALLY HEAVY RAINFALL IS EXPECTED OVER NORTHERN AND CENTRAL
ARKANSAS ON SUNDAY. AN ADDITIONAL ONE TO THREE INCHES OF RAIN IS
EXPECTED SUNDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THUS...THE
FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH SUNDAY FOR MUCH OF
NORTHERN AND CENTRAL ARKANSAS.

WITH DORMANT VEGETATION....WATER RUNOFF COULD BUILD QUICKLY WITH
HIGH WATER PROBLEMS DEVELOPING. FLOODING OF STREETS AND LOW WATER
CROSSINGS IS ALMOST A CERTAINTY. ANY EXCESSIVE WATER WOULD FLOW INTO
TRIBUTARIES AND EVENTUALLY INTO THE MAJOR WATERWAYS WITH RIVER
FLOODING POSSIBLE.

BY SUNDAY NIGHT...THE MAIN STORM SYSTEM IN THE ROCKIES WILL LIFT
NORTHEASTWARD AND PUSH THE COLD FRONT THROUGH THE REST OF THE STATE.
RAIN AND ISOLATED THUNDERSTORMS WILL ACCOMPANY THE FRONT AS IT
SHIFTS TO THE SOUTHEAST.

MUCH COLDER AIR WILL FOLLOW THE FRONT SUNDAY NIGHT AND MONDAY. THERE
IS THE POSSIBILITY THAT THE RAIN COULD MIX WITH OR EVEN CHANGE TO
FREEZING RAIN AND SLEET OVER PARTS OF WEST CENTRAL AND NORTH CENTRAL
ARKANSAS SUNDAY NIGHT AND EARLY MONDAY. THE PRECIPITATION OVER
NORTHERN AND WESTERN ARKANSAS SHOULD END BY MIDDAY MONDAY AS DRIER
AIR WORKS INTO THE AREA. TEMPERATURES OVER CENTRAL AND SOUTHERN
ARKANSAS ARE EXPECTED TO REMAIN WARM ENOUGH FOR THE PRECIPITATION TO
REMAIN IN THE FORM OF LIGHT RAIN BEFORE ENDING EARLY MONDAY EVENING.

STAY TUNED TO YOUR OFFICIAL NATIONAL WEATHER SERVICE FORECAST FOR
THE LATEST INFORMATION ON THIS DEVELOPING SITUATION.

DRIER AND COLDER WEATHER WILL PREVAIL FOR THE REST OF THE PERIOD
THANKS TO ARCTIC HIGH PRESSURE. TEMPERATURES WILL GRADUALLY MODERATE
LATER IN THE WEEK AS THE CENTER OF THE HIGH SHIFTS EASTWARD.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

44

The radar

The Little Rock radar (KLZK), 5 km away, was scanning. The volume nearest the first event began at 18:45 UTC.

Open the radar archive at this moment

Event by event

43 flash flood, 1 heavy rain. Local standard time, as filed.

Flash Flood, Pulaski

When
January 13, 12:45 PM CST
Where
Pulaski County, 0.9 mi SE of Levy
Cause
Heavy Rain
Reported by
Public
Coordinates
34.790, -92.260

Highway 67/167 was flooded at the McCain exit.

Flash Flood, Van Buren

When
January 13, 1:00 PM CST
Where
Van Buren County, 1.13 mi E of Clinton
Cause
Heavy Rain
Property damage
$542,000
Reported by
Law Enforcement
Coordinates
35.580, -92.450

Street flooding was reported near Clinton.

Flash Flood, Polk

When
January 13, 1:00 PM CST
Where
Polk County, Mena
Cause
Heavy Rain
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
34.580, -94.230

Several roads across Polk County were flooded due to heavy rainfall.

Flash Flood, Scott

When
January 13, 1:00 PM CST to 3:00 PM CST
Where
Scott County, Waldron
Cause
Heavy Rain
Property damage
$160,000
Reported by
County Official
Coordinates
34.900, -94.080

Heavy rain caused flash flooding, resulting in damage to county roads and bridges.

Flash Flood, Saline

When
January 13, 1:05 PM CST
Where
Saline County, 0.9 mi NW of Bryant
Cause
Heavy Rain
Reported by
Public
Coordinates
34.609, -92.491

A subdivision in Bryant was flooded.

Flash Flood, Lonoke

When
January 13, 1:30 PM CST
Where
Lonoke County, Furlow
Cause
Heavy Rain
Reported by
Public
Coordinates
34.830, -91.980

State Highway 294 was flooded in the Furlow area, along with several other side roads.

Flash Flood, Logan

When
January 13, 2:00 PM CST
Where
Logan County, Booneville
Cause
Heavy Rain
Property damage
$11,000
Reported by
Emergency Manager
Coordinates
35.130, -93.930

A number of secondary roads throughout the county were flooded.

Flash Flood, Newton

When
January 13, 2:00 PM CST
Where
Newton County, Jasper
Cause
Heavy Rain
Property damage
$32,000
Reported by
Emergency Manager
Coordinates
36.000, -93.180

Heavy rains produced flash flooding across much of Newton County. A number of county roads were flooded.

Flash Flood, Garland

When
January 13, 2:00 PM CST
Where
Garland County, Hot Spgs
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.500, -93.050

Heavy rains fell across much of Garland County, flooding a number of county roads.

Flash Flood, Montgomery

When
January 13, 2:00 PM CST
Where
Montgomery County, Mt Ida
Cause
Heavy Rain
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.550, -93.630

Heavy rains fell across portions of Montgomery County, flooding several secondary roads.

Flash Flood, Clark

When
January 13, 2:20 PM CST
Where
Clark County, 0.57 mi W of Amity
Cause
Heavy Rain
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
34.270, -93.460

Several culverts were washed out. Water was flowing over a nearby bridge on the Antoine River.

Flash Flood, Yell

When
January 13, 3:00 PM CST
Where
Yell County, Danville
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
35.050, -93.380

A few county roads were flooded due to heavy rains that fell across Yell County.

Flash Flood, Pope

When
January 13, 3:00 PM CST
Where
Pope County, Russellville
Cause
Heavy Rain
Property damage
$90,000
Reported by
Emergency Manager
Coordinates
35.280, -93.130

Heavy rains fell across Pope County and flooded a number of county and other secondary roads.

Flash Flood, Baxter

When
January 13, 3:00 PM CST
Where
Baxter County, Mountain Home
Cause
Heavy Rain
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
36.330, -92.380

Several roads across the county were flooded due to heavy rainfall.

Flash Flood, Stone

When
January 13, 4:15 PM CST
Where
Stone County, 0.56 mi E of Mountain View
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
35.870, -92.110

Streets in low lying areas of Mountain View were flooded.

Flash Flood, White

When
January 13, 5:00 PM CST
Where
White County, 0.56 mi W of Judsonia
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.280, -91.640

Numerous roads closed due to high water throughout the county.

Flash Flood, White

When
January 13, 5:00 PM CST
Where
White County, 1.32 mi ESE of Searcy
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.240, -91.730

South 18th Street and South 13th Street in Judsonia were closed due to high water.

Flash Flood, Jackson

When
January 13, 5:00 PM CST
Where
Jackson County, Grubbs
Cause
Heavy Rain
Property damage
$70,000
Reported by
Emergency Manager
Coordinates
35.650, -91.070

Cache River near Grubbs and Amagon overflowed its banks. Many area roads were closed due to flooding.

Flash Flood, Fulton

When
January 13, 5:00 PM CST
Where
Fulton County, Salem
Cause
Heavy Rain
Property damage
$310,000
Reported by
Emergency Manager
Coordinates
36.370, -91.820

Heavy rains produced widespread flash flooding across Fulton County. Numerous secondary and county roads were flooded and impassible.

Flash Flood, Searcy

When
January 13, 5:00 PM CST
Where
Searcy County, Marshall
Cause
Heavy Rain
Property damage
$32,000
Reported by
Emergency Manager
Coordinates
35.900, -92.630

Several roads across Searcy County were flooded due to heavy rainfall.

Flash Flood, Independence

When
January 13, 5:33 PM CST
Where
Independence County, Batesville
Cause
Heavy Rain
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
35.770, -91.650

Flash flooding occurred in Batesville. Flooding and debris were noted at the intersection of Highways 14 and 25.

Flash Flood, Cleburne

When
January 13, 6:00 PM CST
Where
Cleburne County, Greers Ferry
Cause
Heavy Rain
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
35.570, -92.170

High water covered several roads in the western part of the county.

Flash Flood, Faulkner

When
January 13, 7:00 PM CST
Where
Faulkner County, 0.69 mi N of Conway
Cause
Heavy Rain
Property damage
$12,000
Reported by
Law Enforcement
Coordinates
35.090, -92.450

Several roads across the county were impassible due to high water levels.

Flash Flood, Pike

When
January 13, 7:00 PM CST
Where
Pike County, 0.9 mi SW of Murfreesboro
Cause
Heavy Rain
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
34.060, -93.690

Numerous roads across the county were covered by high water.

Flash Flood, Hot Spring

When
January 13, 7:00 PM CST
Where
Hot Spring County, Malvern
Cause
Heavy Rain
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.370, -92.800

Heavy rains produced localized flooding across Hot Spring County. Several county roads were impassible due to high water levels.

Flash Flood, White

When
January 13, 7:30 PM CST
Where
White County, Searcy
Cause
Heavy Rain
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
35.250, -91.750

High water covered several roads throughout the county. Many of them were closed for a period of time, as well as a number of low water crossings.

Flash Flood, White

When
January 13, 7:30 PM CST
Where
White County, 1.13 mi E of Beebe
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.070, -91.880

Water covered Highway 13 east of Beebe.

Flash Flood, Perry

When
January 13, 8:00 PM CST
Where
Perry County, 0.57 mi E of Houston
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.030, -92.690

Water covered Highway 300.

Flash Flood, Perry

When
January 13, 8:00 PM CST
Where
Perry County, 2.19 mi SW of Williams Junction
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.860, -92.800

High water covered the roadway southwest of Williams Junction.

Flash Flood, Perry

When
January 13, 8:00 PM CST
Where
Perry County, 1.7 mi E of Perryville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.000, -92.770

Bethel Road near Houston was impassible due to high water levels.

Flash Flood, Pulaski

When
January 13, 8:36 PM CST
Where
Pulaski County, 0.57 mi W of Gravel Ridge
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
34.870, -92.210

Jacksonville Cato road was flooded 3/8 of a mile west of Gravel Ridge.

Flash Flood, Conway

When
January 13, 11:15 PM CST
Where
Conway County, 2.19 mi NW of Mallet Town
Cause
Heavy Rain
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
35.300, -92.530

Heavy rains flooded Springfield Road. Two people were rescued from a stalled vehicle.

Flash Flood, Clark

When
January 13, 11:30 PM CST
Where
Clark County, Arkadelphia
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.120, -93.070

Numerous roads across the county were flooded as a result of heavy rainfall. A bridge was washed out near Amity.

Flash Flood, Sharp

When
January 13, 11:45 PM CST
Where
Sharp County, 0.89 mi NW of Ash Flat
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.230, -91.610

Numerous roads and low water crossings throughout the county were flooded.

Heavy Rain, Izard

When
January 14, 3:00 AM CST
Where
Izard County, 1.5 mi NE of Zion
Deaths
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
36.095, -91.751

Heavy rainfall increased water levels along a number of low water crossings across Izard County. A vehicle attempted to drive through a low water crossing along the Piney Fork of the Strawberry River, northeast of Zion, and was swept downstream. The only person in the vehicle was the driver who drowned.

Flash Flood, Calhoun

When
January 14, 10:30 AM CST
Where
Calhoun County, Hampton
Cause
Heavy Rain
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
33.530, -92.470

Heavy rains produced flash flooding across portions of Calhoun County. Several county roads were blocked due to high water levels.

Flash Flood, Dallas

When
January 14, 10:30 AM CST
Where
Dallas County, Fordyce
Cause
Heavy Rain
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.820, -92.420

Several secondary roads across Dallas County were flooded due to heavy rainfall.

Flash Flood, Faulkner

When
January 14, 1:35 PM CST
Where
Faulkner County, Bono
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.250, -92.480

Heavy rains flooded a county road in the community of Bono. The road was closed for a period of time.

Flash Flood, Ouachita

When
January 14, 2:00 PM CST
Where
Ouachita County, Camden
Cause
Heavy Rain
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.580, -92.830

Heavy rains flooded several secondary roads across Ouachita County.

Flash Flood, Jackson

When
January 14, 2:11 PM CST
Where
Jackson County, 1 mi NE of Tuckerman
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.740, -91.187

Heavy rains produced flash flooding near Tuckerman. Highway 224 was closed due to high water.

Flash Flood, White

When
January 14, 2:11 PM CST
Where
White County, 4 mi SE of Kensett
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.189, -91.620

Highway 323 southeast of Kensett was closed due to high water.

Flash Flood, Pike

When
January 14, 3:00 PM CST
Where
Pike County, Murfreesboro
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.070, -93.680

Several roads were flooded in and around Murfreesboro.

Flash Flood, Prairie

When
January 14, 3:00 PM CST
Where
Prairie County, De Valls Bluff
Cause
Heavy Rain
Property damage
$17,000
Reported by
Emergency Manager
Coordinates
34.780, -91.450

Heavy rains produced widespread flash flooding across Prairie County. Numerous secondary roads were impassible for several hours due to high water levels.

Flash Flood, Woodruff

When
January 14, 3:00 PM CST
Where
Woodruff County, Mc Crory
Cause
Heavy Rain
Property damage
$32,000
Reported by
Emergency Manager
Coordinates
35.250, -91.200

Numerous roads across Woodruff County were flooded due to heavy rainfall.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heavy Rain, Izard2007-01-1420MaleVehicle/Towed TrailerDirect

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, January 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 12619, 12763, 12900, 14559, 12764, 12765, 12898, 12899, 12901, 12902, 12766, 12903, 12904, 12905, 12767, 12768, 12770, 12771, 12906, 12907, 12773, 12774, 12775, 12776, 12908, 12777, 12778, 12779, 12780, 12781, 12620, 12782, 12783, 12784, 13070, 12909, 12910, 12785, 12911, 12786, and more.